MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number T505C225
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Endocarditis (1834); No Information (3190)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that three years and six months post implant of this 25mm bioprosthetic valve implanted in a seven year old pediatric patient, the valve was removed and replaced with a 27mm valve in the pulmonary position.The reason for replacement is unknown.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Medtronic received information that three years and six months post implant of this bioprosthetic valve implanted in the pulmonary position, the valve was removed and replaced with a 27 mm valve due to bacterial endocarditis.Cultures were positive for brucellosis, q fever and staphylococcus aureus.Upon explant, calcification was noted on one of the valve leaflets, while the other two leaflets appeared unobstructed.No additional adverse patient effects were reported.  if information is provided in the future, a supplemental report will be issued.

Brand Name
HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7551291
Report Number2025587-2018-01326
Device Sequence Number13521826
Product Code DYE
UDI-Device Identifier00643169000353
UDI-Public00643169000353
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2016
Device Model NumberT505C225
Device Catalogue NumberT505C225
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR